MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA, 0 DEGREE

INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA, 0 DEGREE
Model Number 430077-05
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.The missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.Field h10 is blank as there are no related report numbers.
 
Event or Problem Description
It was reported that after a da vinci-assisted surgical procedure, single port (sp) firefly endoscope had a broken seal.The procedure was completed using a backup endoscope and it is unknown if any fragments fell into the patient.The procedure was completed with no reported injury.Intuitive followed up but no additional information was available.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.Failure analysis found the primary finding of shaft damage to be related to the customer reported complaint.The endoscope was found to have a damaged distal main tube.Visual inspection was performed and found a slightly flared up distal main tube, right underneath the 1st disc of the endoscope.The customer complaint was confirmed.As a result of the flared distal main tube, the disc was found to be dislodged.The damage main tube likely caused the dislodged disc and imprecise motion failure.Cable zone a, b, and c was inspected and no tears or torn was observed.The manifold membrane was inspected with an in-house borescope, and no indentation or stain was observed on the camera membrane.The cobra was found to have a dislodged disc.Visual inspection was performed and found disc 1 slightly dislodged.When manually articulating the instrument cable, it was observed that disc 1 did not clamp into its groves properly likely due to the damaged distal main tube.Additionally, disc 7 also observed dislodged as well after manual articulation, disk 7 was slightly separated from disc 6.The dislodged disc likely caused imprecise motion failure.The endoscope was found to have an imprecise motion failure.The endoscope was placed on an in-house system for functional testing and failed one of the qap (quality assurance procedures) criteria.The endoscope was tested for its range of motion and observed a limited motion when articulating the endoscope on the system, likely due to this dislodged distal disc.The endoscope observed clear images, led light was turned on, and there were no pixels or artifacts observed during testing.Firefly mode was activated and passed.A review of customer logs found no error code within the last 30 days of the return create date.1st endoscope test (edt) was performed in-house and passed with no problem detected.The endoscope was placed on an in-house air leak test bathtub and both the distal and proximal leak test passed.140-180 mmhg of air pressure was applied and 30 seconds passed with the air pressure still within the limitation.The probable root cause is attributed to damage during use or improper handling, which may include accidental drops of the endoscope or inadvertent collisions with hard surfaces.This issue can be resolved by using an alternate endoscope to complete the procedure.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
CAMERA, 0 DEGREE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24243366
Report Number2955842-2026-03048
Device Sequence Number8327380
Product Code NAY
UDI-Device Identifier00886874122228
UDI-Public(01)00886874122228
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K212101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430077-05
Device Catalogue Number430077
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown